, Volume 16, Issue 4, pp 505-520

Edge partitions of the Rado graph

  • Maurice PouzetAffiliated withLaboratoire d'Algèbre Ordinale, Institut de Mathématiques et Informatique, ISM, Université Claude Bernard Lyon 1
  • , Norbert SauerAffiliated withDepartment of Mathematics and Statistics, The University of Calgary

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We will prove that for every colouring of the edges of the Rado graph,ℛ (that is the countable homogeneous graph), with finitely many coulours, it contains an isomorphic copy whose edges are coloured with at most two of the colours. It was known [4] that there need not be a copy whose edges are coloured with only one of the colours. For the proof we use the lexicographical order on the vertices of the Rado graph, defined by Erdös, Hajnal and Pósa.

Using the result we are able to describe a “Ramsey basis” for the class of Rado graphs whose edges are coloured with at most a finite number,r, of colours. This answers an old question of M. Pouzet.

Mathematics Subject Classification (1991)

05 C 55 04 A 20